Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Drug - Supplement Interaction
|Jupi - Mon Apr 25, 2005 7:55 pm|
I have been taking Propecia (finasteride) to fight hair loss, hereditary, for a few weeks now, and recently I started taking a protein supplement, Amino 1500 to be exact (Lactalbuin Hydrolystate: nearly all the L - proteins), to help me develop lean muscle in addition to exercise.
My question is: Will there be any interaction between the two that I have to worry about? And, will the Propecia overcome my body's ability to build lean muscle since it is a DHT inhibitor, which I believe is needed to build muscle mass?
|Theresa Jones, RN - Tue Apr 26, 2005 4:39 am|
To my knowledge, no specific interactions have been reported/documented between these two drugs.
|Jupi - Sat Nov 26, 2005 1:00 am|
Recently, while talking to a friend of mine, I told him about me taking Propecia for months now. He looked at me in disbelief :shock: and said, "do you know that Propecia makes your penis smaller in the long run, and when you want to have a baby in the future, you may have difficulty, or your baby comes out with an abnormal member?"
I laughed and told him that he was crazy and he had to stop making up things. But now, every time I take propecia, I think about what he said.
Q. - Is it true, what he said? Will Propecia really make my penis smaller, or will I have a baby with birth defects?
|Theresa Jones, RN - Sat Nov 26, 2005 9:29 am|
Here is some documented literature about Propecia. Propecia does not change the size of your penis. Some of the side effects that may be experienced are decreased sex drive, decreased volume of ejaculate, trouble attaining or keeping an erection, breast tenderness. Keep in mind that less than 2% of men experience symptoms. Now as for pregnancy and birth defects. The recommendation is, women who may become pregnant or that are pregnant must not handle crushed or broken tablets as this medication may be absorbed through the skin and is known to cause birth defects in the developing male fetus. Again, this is applied to women handling crushed or broken tablets. Here is some additional information regarding this medication from the Merck website.
I hope you find this information helpful.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.